Alert archive / Alabama / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 64, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 17, 2016, 5:14 PM CDT for Macon County, Russell County, Alabama. It was in force for 63 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2016, 5:14 PM CDT (22:14 UTC)
- Expired
- Jun 17, 2016, 6:17 PM CDT
- In force
- 63 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Macon County, AL, Russell County, AL
The radar
The Maxwell AFB radar (KMXX), 48 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 5:22 PM CDT | HAIL 0.75 | 1 Nw Notasulga, AL | DIME SIZED HAIL REPORTED. TIME ESTIMATED BY RADAR. |
| Jun 17, 5:26 PM CDT | TSTM WND DMG | Notasulga, AL | POWERLINES AND SEVERAL TREES DOWN IN THE NOTASULGA AREA. |
| Jun 17, 5:32 PM CDT | HAIL 0.25 | Ladonia, AL | PEA SIZED HAIL REPORTED. TIME ESTIMATED BY RADAR. |
| Jun 17, 5:46 PM CDT | TSTM WND DMG | 5 Sse Notasulga, AL | TREES DOWN BLOCKING ROAD NEAR INTERSECTION OF WIRE ROAD AND MACON COUNTY ROAD 53. TIME ESTIMATED BY RADAR. |
| Jun 17, 5:51 PM CDT | TSTM WND DMG | 6 E Milstead, AL | TREE FELL ONTO MANUFACTURED HOME. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 12:37 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.2 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1265 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 1321 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
532
WUUS54 KBMX 172214
SVRBMX
ALC087-113-172330-
/O.NEW.KBMX.SV.W.0064.160617T2214Z-160617T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
514 PM CDT FRI JUN 17 2016
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MACON COUNTY IN SOUTHEASTERN ALABAMA...
RUSSELL COUNTY IN SOUTHEASTERN ALABAMA...
* UNTIL 630 PM CDT
* AT 514 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR KENT TO NEAR LADONIA...MOVING SOUTH AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
COLUMBUS...PHENIX CITY...TUSKEGEE...NOTASULGA...HURTSBORO...
MILSTEAD...SHORTER...FRANKLIN...LADONIA...UCHEE...LAKE TUSKEGEE...
DAVISVILLE...SOCIETY HILL...TUSKEGEE NATIONAL FOREST...HARDAWAY...
LIVERPOOL...VICTORYLAND...TYSONVILLE...
SEALE AND RUSSELL COUNTY SPORTS COMPLEX.
THIS INCLUDES INTERSTATE 85 BETWEEN MILE MARKERS 22 AND 42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3213 8506 3206 8506 3206 8519 3215 8526
3215 8543 3223 8544 3223 8585 3242 8602
3249 8580 3258 8580 3260 8571 3250 8544
3241 8543 3241 8533 3247 8533 3247 8506
3251 8500 3242 8496 3233 8501 3226 8489
TIME...MOT...LOC 2214Z 001DEG 19KT 3263 8590 3249 8507
HAIL...1.00IN
WIND...60MPH
$$
87/GRANTHAM5 follow-up statements
842
WWUS54 KBMX 172238
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
538 PM CDT FRI JUN 17 2016
ALC087-113-172330-
/O.CON.KBMX.SV.W.0064.000000T0000Z-160617T2330Z/
MACON AL-RUSSELL AL-
538 PM CDT FRI JUN 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR MACON AND RUSSELL COUNTIES...
AT 538 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR TALLASSEE TO NEAR LADONIA...MOVING SOUTH AT 20
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
COLUMBUS...PHENIX CITY...TUSKEGEE...NOTASULGA...HURTSBORO...
MILSTEAD...SHORTER...FRANKLIN...LADONIA...UCHEE...LAKE TUSKEGEE...
DAVISVILLE...SOCIETY HILL...TUSKEGEE NATIONAL FOREST...HARDAWAY...
LIVERPOOL...VICTORYLAND...TYSONVILLE...
SEALE AND RUSSELL COUNTY SPORTS COMPLEX.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3213 8506 3206 8506 3206 8519 3215 8526
3215 8543 3223 8544 3223 8585 3242 8602
3249 8580 3258 8580 3260 8571 3250 8544
3241 8543 3241 8533 3247 8533 3247 8506
3251 8500 3242 8496 3233 8501 3226 8489
TIME...MOT...LOC 2238Z 001DEG 19KT 3257 8590 3243 8507
HAIL...1.00IN
WIND...60MPH
$$
87/GRANTHAM411
WWUS54 KBMX 172248
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
548 PM CDT FRI JUN 17 2016
ALC087-113-172330-
/O.CON.KBMX.SV.W.0064.000000T0000Z-160617T2330Z/
MACON AL-RUSSELL AL-
548 PM CDT FRI JUN 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR MACON AND RUSSELL COUNTIES...
AT 548 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SHORTER TO NEAR LADONIA...MOVING SOUTH AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
COLUMBUS...PHENIX CITY...TUSKEGEE...HURTSBORO...MILSTEAD...SHORTER...
FRANKLIN...LADONIA...UCHEE...LAKE TUSKEGEE...DAVISVILLE...
SOCIETY HILL...TUSKEGEE NATIONAL FOREST...HARDAWAY...LIVERPOOL...
VICTORYLAND...TYSONVILLE...SEALE...
RUSSELL COUNTY SPORTS COMPLEX AND BIBB CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3249 8580 3251 8547 3250 8544 3241 8543
3241 8533 3247 8533 3247 8506 3251 8500
3242 8496 3233 8501 3226 8489 3213 8506
3206 8506 3206 8519 3215 8526 3215 8543
3223 8544 3223 8585 3242 8602
TIME...MOT...LOC 2248Z 338DEG 23KT 3239 8595 3244 8506
HAIL...1.00IN
WIND...60MPH
$$
87/GRANTHAM083
WWUS54 KBMX 172300
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
600 PM CDT FRI JUN 17 2016
ALC087-113-172330-
/O.CON.KBMX.SV.W.0064.000000T0000Z-160617T2330Z/
MACON AL-RUSSELL AL-
600 PM CDT FRI JUN 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHERN MACON AND RUSSELL COUNTIES...
AT 600 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR HARDAWAY TO HURTSBORO TO NEAR FORT BENNING/LAWSON
ARMY AIR FLD...MOVING SOUTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
HURTSBORO...SHORTER...VICTORYLAND...DAVISVILLE...TYSONVILLE...
SEALE...RUSSELL COUNTY SPORTS COMPLEX...HARDAWAY...LIVERPOOL...
CREEK STAND...WARRIORSTAND...PHENIX DRAG STRIP...FORT DAVIS...
CARTER ACRES...RUTHERFORD...TWIN SPRINGS...CROSS KEYS...
PARKMANVILLE...HATCHECHUBBE AND FORT MITCHELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3239 8600 3242 8601 3234 8538 3246 8498
3242 8496 3233 8501 3226 8489 3213 8506
3206 8506 3206 8519 3215 8526 3215 8543
3223 8544 3223 8585
TIME...MOT...LOC 2300Z 330DEG 40KT 3232 8587 3223 8539 3230 8498
HAIL...1.00IN
WIND...60MPH
$$
87/GRANTHAM358
WWUS54 KBMX 172303
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
603 PM CDT FRI JUN 17 2016
ALC087-113-172330-
/O.CON.KBMX.SV.W.0064.000000T0000Z-160617T2330Z/
MACON AL-RUSSELL AL-
603 PM CDT FRI JUN 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHERN MACON AND RUSSELL COUNTIES...
AT 603 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR HARDAWAY TO HURTSBORO TO NEAR FORT BENNING/LAWSON
ARMY AIR FLD...MOVING SOUTH AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
HURTSBORO...SEALE...RUSSELL COUNTY SPORTS COMPLEX...HARDAWAY...
CREEK STAND...WARRIORSTAND...FORT DAVIS...CARTER ACRES...
RUTHERFORD...TWIN SPRINGS...HATCHECHUBBE...FORT MITCHELL...
FORT MITCHELL ACTIVITY CENTER AND UCHEE CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3232 8593 3232 8542 3242 8496 3233 8501
3226 8489 3213 8506 3206 8506 3206 8519
3215 8526 3215 8543 3223 8544 3223 8585
TIME...MOT...LOC 2303Z 001DEG 19KT 3231 8587 3222 8539 3229 8498
HAIL...1.00IN
WIND...60MPH
$$
87/GRANTHAM984
WWUS54 KBMX 172317
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
617 PM CDT FRI JUN 17 2016
ALC087-113-172327-
/O.CAN.KBMX.SV.W.0064.000000T0000Z-160617T2330Z/
MACON AL-RUSSELL AL-
617 PM CDT FRI JUN 17 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MACON AND RUSSELL
COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
SOUTHEASTERN ALABAMA.
LAT...LON 3232 8593 3232 8542 3242 8496 3233 8501
3226 8489 3213 8506 3206 8506 3206 8519
3215 8526 3215 8543 3223 8544 3223 8585
TIME...MOT...LOC 2315Z 001DEG 19KT 3224 8587 3215 8539 3222 8498
$$
87/GRANTHAMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:14 PM CDT, 3 hours earlier.
Area forecast discussion, Jun 17, 2:14 PM CDT, 3 hours before
Area Forecast Discussion National Weather Service Birmingham AL 214 PM CDT FRI JUN 17 2016 .DISCUSSION... A band of severe storms will be tracking southward across south Alabama during the late afternoon and early evening hours. The severe storms should be exiting south central Alabama by 6 or 7 pm, and lowered pops tonight. A back door cold front will push into east Alabama Saturday morning, and this front will be the focus for afternoon scattered showers and few thunderstorms, so best rain chances will be confined to southwest counties. Drier air will advect into central Alabama on Saturday, but dewpoints will still be in the 60s. By Sunday, even drier air will spill down the Appalachians as a closed upper low develops off the Carolina coast. Surface dewpoints will drop into the 50s on Sunday, which is a big drop from the mid 70s dewpoints currently across the area. An upper ridge over the Plains states will expand eastward towards Alabama and provide rain free conditions Monday and Tuesday, along with warmer daytime temperatures. The upper ridge will retro-grade westward Tuesday night as a short wave trof digs southward along the eastern United States. A weak cool front will accompany the short wave trof and trigger scattered showers and thunderstorms across the area late Tuesday night and Wednesday. The models have been trending drier Thursday and Friday as the trof along the east coast pushes drier mid level air southward, and removed rain chances across the northern counties on Thursday with dry conditions on Friday. 58/rose && .AVIATION... 18Z TAF Discussion. Scattered storms have already developed along/ahead of a frontal boundary across the TN Valley. These storms are expected to become more organized and push southward across the forecast area this afternoon. Have included some initial best-timing of TS for each terminal, but updates may become needed throughout the afternoon. Heavy rain could significantly reduce VIS at times. Some storms could be severe with damaging wind gusts and large hail. Otherwise, VFR cigs should prevail with westerly winds of 10 kts today. Winds will shift to the NW then N post-frontal. 19 && .FIRE WEATHER... Humidity levels will be lowering over the weekend as cooler air pushes in from the east. Scattered showers and a few thunderstorms could linger over south central Alabama on Saturday as front stalls out over this area. High pressure will build over the area Sunday through Tuesday and temperatures will warm back into the 90s, with no rain expected. A weak cold front will push into north Alabama Tuesday night and bring a chance of rain to north Alabama Tuesday night and across all of central Alabama on Wednesday. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 69 88 63 86 61 / 10 10 0 10 0 Anniston 70 87 65 86 62 / 10 10 0 10 0 Birmingham 71 89 68 87 65 / 10 10 10 10 0 Tuscaloosa 71 90 69 88 66 / 10 20 10 10 0 Calera 71 89 67 88 64 / 10 10 10 10 0 Auburn 72 85 66 84 65 / 30 20 10 10 0 Montgomery 74 90 69 88 67 / 30 30 10 10 0 Troy 73 87 69 86 65 / 50 30 20 10 0 && .BMX WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 9 PM CDT this evening For the following counties: Autauga...Barbour...Bibb...Bullock...Chambers... Chilton...Coosa...Dallas...Elmore...Fayette...Greene...Hale... Jefferson...Lamar...Lee...Lowndes...Macon...Marengo...Marion... Montgomery...Perry...Pickens...Pike...Russell...Shelby... Sumter...Tallapoosa...Tuscaloosa...Walker...Winston. &&
Hazardous weather outlook, Jun 17, 5:02 PM CDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 502 PM CDT FRI JUN 17 2016 ALZ011>015-017>050-190115- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 502 PM CDT FRI JUN 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...OUTLOOK THROUGH TONIGHT. SEVERE THUNDERSTORMS WILL CONTINUE TO PUSH SOUTHWARD THROUGH THE EARLY EVENING ACROSS SOUTH CENTRAL ALABAMA...AND AS LATE AS 8PM IN FAR SOUTHEAST CENTRAL ALABAMA. THE MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. HOT AND HUMID CONDITIONS ARE POSSIBLE AHEAD OF THE LINE OF SOUTHWARD MOVING THUNDERSTORMS. HEAT INDICES WILL RANGE FROM 100 TO 109 DEGREES ACROSS SOUTH CENTRAL ALABAMA THROUGH THE EVENING...OR UNTIL THE LINE OF STORMS MOVES THROUGH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL LIKELY BE NECESSARY THIS AFTERNOON.
In the hours before
Local storm report, Jun 17, 5:00 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
500 PM CDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM TSTM WND DMG HAMILTON 34.14N 87.98W
06/17/2016 MARION AL EMERGENCY MNGR
SIX REPORTS OF TREES DOWN ACROSS THE COUNTY ALONG SR125,
CR167, ALABAMA HWY 44, GODDARD ROAD IN HALEYVILLE, CR60
AND NEW HOPE ROAD ALONG WITH CR102 NEAR ALABAMA HWY 187.
SOME BLOCKING ROADWAYS. LOCATION APPROXIMATE. TIME
ESTIMATED.
&&
JHLocal storm report, Jun 17, 5:02 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
502 PM CDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG VINCENT 33.39N 86.41W
06/17/2016 SHELBY AL EMERGENCY MNGR
SEVERAL TREES REPORTED DOWN IN VINCENT.
&&
JHLocal storm report, Jun 17, 5:04 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
504 PM CDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM TSTM WND DMG HELENA 33.29N 86.85W
06/17/2016 SHELBY AL EMERGENCY MNGR
SEVERAL REPORTS OF TREES DOWN AROUND HELENA. TIME
ESTIMATED BY RADAR.
&&
JHLocal storm report, Jun 17, 5:08 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
508 PM CDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND GST SELMA 32.42N 87.02W
06/17/2016 M59 MPH DALLAS AL AWOS
KSEM AWOS REPORTS WIND GUST TO 51 KNOTS.
&&
JHLocal storm report, Jun 17, 5:10 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
510 PM CDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM TSTM WND DMG WNW BIRMINGPORT 33.57N 87.11W
06/17/2016 JEFFERSON AL AMATEUR RADIO
TREE AND POWER POLE FELL ONTO AND DAMAGED A STRUCTURE.
TIME ESTIMATED BY RADAR.
&&
JHLocal storm report, Jun 17, 5:13 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
513 PM CDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG SSW MONTEVALLO 33.09N 86.86W
06/17/2016 SHELBY AL EMERGENCY MNGR
TREE DOWN ACROSS DAUPHIN WAY NEAR DAUPHIN STREET IN
MONTEVALLO. TIME ESTIMATED BY RADAR.
&&
JHThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 4:03 AM CDT | Heat Advisory | BMX | Autauga, Barbour, Bibb, Bullock, Chambers, Chilton and 24 more | 17 hr |
| Jun 17, 12:48 PM CDT | Severe Thunderstorm Warning | BMX | Marion, Winston | 57 min |
| Jun 17, 1:30 PM CDT | Severe Thunderstorm Warning | BMX | Lamar | 56 min |
| Jun 17, 1:32 PM CDT | Severe Thunderstorm Warning | BMX | Fayette | 43 min |
| Jun 17, 1:44 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Marion, Walker, Winston | 76 min |
| Jun 17, 1:56 PM CDT | Special Weather Statement | BMX | Pickens | 64 min |
| Jun 17, 2:11 PM CDT | Severe Thunderstorm Warning | BMX | Pickens | 79 min |
| Jun 17, 2:24 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Calhoun, Etowah, St. Clair | 66 min |
| Jun 17, 2:26 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Cleburne | 79 min |
| Jun 17, 2:29 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 50 min |
| Jun 17, 2:57 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Hale, Shelby, Tuscaloosa | 78 min |
| Jun 17, 2:59 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Clay, Cleburne, Randolph, St. Clair, Talladega | 76 min |
| Jun 17, 3:12 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Sumter | 78 min |
| Jun 17, 3:36 PM CDT | Severe Thunderstorm Warning | BMX | Chilton, Hale, Perry | 69 min |
| Jun 17, 3:58 PM CDT | Severe Thunderstorm Warning | BMX | Coosa | 77 min |
| Jun 17, 4:00 PM CDT | Severe Thunderstorm Warning | BMX | Chambers | 75 min |
| Jun 17, 4:09 PM CDT | Severe Thunderstorm Warning | BMX | Autauga, Dallas, Marengo | 81 min |
| Jun 17, 4:21 PM CDT | Severe Thunderstorm Warning | BMX | Clay, Randolph | 39 min |
| Jun 17, 4:26 PM CDT | Severe Thunderstorm Warning | BMX | Elmore, Tallapoosa | 79 min |
| Jun 17, 4:39 PM CDT | Severe Thunderstorm Warning | BMX | Lowndes, Montgomery | 81 min |
| Jun 17, 4:49 PM CDT | Severe Thunderstorm Warning | BMX | Lee | 56 min |
| Jun 17, 5:46 PM CDT | Severe Thunderstorm Warning | BMX | Bullock, Pike | 74 min |
| Jun 17, 6:05 PM CDT | Severe Thunderstorm Warning | BMX | Barbour | 85 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.